Alert archive / Wyoming / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Cheyenne, WY

January 21, 2009

NWS Cheyenne, WY issued this red flag warning at Jan 21, 2009, 10:40 AM MST. It took effect at Jan 22, 2009, 10:00 AM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2009, 10:40 AM MST (17:40 UTC)
In effect from
Jan 22, 2009, 10:00 AM MST
Expired
Jan 21, 2009, 5:03 PM MST
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 211740
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MST WED JAN 21 2009

...WINDY...UNSEASONABLY WARM AND DRY CONDITIONS WILL AFFECT
PORTIONS OF SOUTHEAST WYOMING TODAY...

.HIGH PRESSURE IN THE UPPER ATMOSPHERE OVER THE ROCKIES WILL
PRODUCE UNSEASONABLY WARM TEMPERATURES...MINIMUM HUMIDITIES
BETWEEN 8 AND 15 PERCENT AND WEST TO SOUTHWEST WINDS GUSTING TO
BETWEEN 25 AND 35 MPH OVER PORTIONS OF SOUTHEAST WYOMING. THESE
WEATHER CONDITIONS WILL MAKE IT POSSIBLE FOR ANY UNCONTROLLED
OUTDOOR FIRE TO SPREAD QUICKLY.

WYZ290-292-293-295-220000-
/O.NEW.KCYS.FW.W.0001.090122T1700Z-090123T0000Z/
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE SOUTH-
1040 AM MST WED JAN 21 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST THURSDAY. 

TEMPERATURES WILL CLIMB TO BETWEEN 52 AND 62 DEGREES TODAY OVER
PORTIONS OF SOUTHEAST WYOMING. ADDITIONALLY...MINIMUM RELATIVE
HUMIDITIES WILL LIKELY BE BETWEEN 8 AND 15 PERCENT. WEST TO
SOUTHWEST WINDS ARE EXPECTED TO GUST AS HIGH AS 35 MPH DURING THE
WARNING TIME PERIOD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JR
1 follow-up statement
000 
WWUS85 KCYS 220003
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MST WED JAN 21 2009

...WINDS WILL DECREASE AND RELATIVE HUMIDITIES INCREASE EARLY
THIS EVENING...

.THE STRONG NORTHWEST WINDS OVER MUCH OF SOUTHEAST WYOMING TODAY
WILL DECREASE WITH SUNSET. AT THE SAME TIME...RELATIVE HUMIDITIES
THAT HAVE BEEN QUITE LOW THIS AFTERNOON...WILL SLOWLY INCREASE.
WITH LIGHTER WINDS AND HIGHER RELATIVE HUMIDITIES STARTING THIS
EVENING...THE RED FLAG WARNING HAS BEEN CANCELED. 

WYZ290-292-293-295-220115-
/O.CAN.KCYS.FW.W.0001.090122T1700Z-090123T0000Z/
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE SOUTH-
503 PM MST WED JAN 21 2009

...RED FLAG WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE RED
FLAG WARNING. 

NORTHWEST WINDS WILL DIMINISH RAPIDLY EARLY THIS EVENING OVER
SOUTHEAST WYOMING. IN ADDITION...THE RELATIVE HUMIDITIES WILL
SLOWLY INCREASE EARLY THIS EVENING.  FOR THOSE REASONS...THE
RED FLAG WARNING HAS BEEN CANCELED FOR SOME OF THE LOWER
ELEVATIONS OF SOUTHEAST WYOMING.  

$$

WEILAND

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jan 21, 2:47 AM MST, 7 hours 53 minutes earlier.

Area forecast discussion, Jan 21, 2:47 AM MST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
247 AM MST WED JAN 21 2009

.SHORT TERM...TODAY THRU THU NIGHT...HIGH AMPLITUDE UPPER RIDGE
BEGINS TO SLOWLY COLLAPSE THRU TNGT AS IT MOVES INTO THE REGION.
STILL WILL BE SOME AREAS OF BREEZY/WINDY CONDITIONS TODAY MAINLY IN
AND NEAR THE SE WY MTNS.  TEMPS TODAY SIMILAR TO TUE...WITH DRY AIR
MAKING FOR LOW RELATIVE HUMIDITIES AGAIN.  WILL MENTION FIRE DANGER
AGAIN IN HWO.  SOME HIGH CLDS START SPRDG OVER THE REGION LATE TNGT
INTO THU AHEAD OF AN INCOMING PAC UPPER TROF.  TEMPS ON THU A FEW
DEGS LESS THAN TODAY...BUT STILL MILD.  HAVE BACKED OFF SOME ON THE
PCPN ON THU...CONFINING IT JUST TO THE MTNS IN THE AFTN.  MODELS
STILL SHOW A RATHER MOIST 700-500 LAYER SPRDG INTO THE REGION THU
NIGHT WHICH STARTS TO INTERACT WITH A SWD MOVING FRONTAL ZONE.  HAVE
KEPT HIGH CHC POPS GOING FOR THU NIGHT ACROSS THE W AND N PARTS OF
THE AREA...WITH SLIMMER CHCS FRTHR E.

.LONG TERM...FRIDAY THROUGH TUESDAY JANUARY 27TH...

FRIDAY...CONSIDERABLY COLDER DAY AS COLD ARCTIC AIRMASS SEEPS
WESTWARD TO THE LARAMIE RANGE. HIGH TEMPERATURES WILL BE IN THE 30S
AND PERHAPS EVEN COLDER IF CLOUD COVER IS MORE PREVALENT THAN
EXPECTED. SCATTERED SNOW SHOWERS IN ORDER WITH UPSLOPE MECHANICAL
LIFT AND SATURATED LOW LEVELS. BEST SYNOPTIC AND MESOSCALE LIFT WILL
BE FURTHER SOUTH ACROSS COLORADO.

SATURDAY...COLD AIR REMAINS ENTRENCHED ACROSS LOCALES EAST OF THE
LARAMIE RANGE PER SURFACE PRESSURE PATTERN. NOT A LOT OF MESOSCALE
OR SYNOPTIC LIFT NOTED WITH LACK OF SHORTWAVE TROUGHS ALOFT AND
NORTHWEST FLOW ALOFT. STILL THOUGH...LOW LEVEL UPSLOPE WILL PRODUCE
ENOUGH LIFT FOR ISOLATED TO SCATTERED SNOW SHOWERS.

SUNDAY...COLD ARCTIC AIRMASS PREVAILS ACROSS THE NORTHERN ROCKIES
AND NORTHERN PLAINS STATES...THUS HIGH TEMPERATURES WILL REMAIN IN
THE 20S ACROSS OUR COUNTIES. GFS LOOKS TOO EXPANSIVE WITH SNOW
SHOWER COVERAGE...THOUGH CANNOT RULE OUT AT LEAST ISOLATED TO
SCATTERED SNOW SHOWERS WITH LOW LEVEL UPSLOPE IN PLACE AND SATURATED
LOW LEVELS.

MONDAY...LATEST GFS RUN NOW SHOWING COLDER AIR RETREATING EASTWARD
ACROSS THE PLAINS STATES...IN STARK CONTRAST TO ITS PREVIOUS RUNS.
WITH ECMWF NOT SHOWING THIS TREND...WILL CONTINUE THE COLD
TEMPERATURES UNTIL MODEL CONSISTENCY AND CONGRUENCY TAKES HOLD.

TUESDAY...AGAIN...GFS LOOKS SUSPICIOUSLY TOO WARM BASED ON ITS UPPER
HEIGHTS AND THUS WILL CONTINUE THE COLDER TEMPERATURES FROM PREVIOUS
GFS RUNS...ESPECIALLY SINCE THE LATEST GFS RUN IS IN CONTRAST TO THE
ECMWF RUN WITH RESPECT TO THE UPPER PATTERN AND HEIGHTS ALOFT.  RUBIN

&&

.AVIATION...MAINLY CLEAR SKIES WILL CONTINUE INTO TNGT...WITH SOME
MID/HIGH CLDS SPRDG INTO THE REGION ON THU.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

LONG TERM...RUBIN
Hazardous weather outlook, Jan 21, 5:12 AM MST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
512 AM MST WED JAN 21 2009

NEZ001>003-019>021-054-055-WYZ059-060-067>070-221230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
512 AM MST WED JAN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WARM AND DRY CONDITIONS WILL OCCUR THIS AFTERNOON ACROSS SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE.  RELATIVE HUMIDITIES WILL DROP
INTO THE TEENS WHILE WINDS OF 15 TO 25 MPH WILL BLOW MAINLY IN
SOUTHEAST WYOMING WITH SOME GUSTS OF 30 TO 35 MPH.  THIS WILL
CREATE AN ELEVATED FIRE DANGER ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLDER WEATHER WITH A CHANCE OF SNOW WILL OCCUR FRIDAY INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-221230-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
512 AM MST WED JAN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LOCALLY GUSTY WINDS TO 45 MPH WILL BLOW IN THE USUAL WINDIER SPOTS
IN AND NEAR THE MOUNTAINS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLDER WEATHER WITH A CHANCE OF SNOW WILL OCCUR FRIDAY INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Wyoming, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.